Alert archive / Florida / Small Craft Advisories in 2022

Small Craft Advisory 2, NWS Melbourne, FL

January 5, 2022

NWS Melbourne, FL issued this small craft advisory at Jan 5, 2022, 12:02 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 12:02 AM EST (05:02 UTC)
Expired
Jan 5, 2022, 3:11 PM EST
In force
15 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

697 
WHUS72 KMLB 050502
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1202 AM EST Wed Jan 5 2022

AMZ570-572-575-050900-
/O.NEW.KMLB.SC.Y.0002.220105T0502Z-220105T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1202 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM WEDNESDAY...

* WHAT...Seas around 7 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 AM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Large swells from a distant ocean storm
  have pushed into the local Atlantic waters, resulting in
  hazardous conditions for small craft operation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
206 
WHUS72 KMLB 050747
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
247 AM EST Wed Jan 5 2022

AMZ550-051500-
/O.EXB.KMLB.SC.Y.0002.000000T0000Z-220105T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
247 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Seas 4 to 7 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ552-555-052100-
/O.EXB.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
247 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Seas 5 to 7 feet.

* WHERE...Volusia-Brevard County Line to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-052100-
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
247 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 7 to 8 feet.

* WHERE...Flagler Beach to Jupiter 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
005 
WHUS72 KMLB 051533
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1033 AM EST Wed Jan 5 2022

AMZ552-555-051645-
/O.CAN.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1033 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should continue to exercise caution across the
local Atlantic waters today due to seas of 4 to 6 feet.


$$

AMZ570-572-575-052100-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1033 AM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 7 to 8 feet.

* WHERE...Flagler Beach to Jupiter 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
655 
WHUS72 KMLB 052011
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
311 PM EST Wed Jan 5 2022

AMZ570-572-575-052115-
/O.CAN.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
311 PM EST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should continue to exercise caution if entering the
offshore waters with seas up to 6 feet possible through at least
Thursday morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:00 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 4, 9:00 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
900 PM EST Tue Jan 4 2022

.DISCUSSION...

Current-overnight...Weakening pressure gradient as winds become
light/variable to calm areawide. The low-level onshore flow will
swing around to the south/south-southwest late in the night.
Isolated light showers or sprinkles over the local coastal waters,
generally Cape northward, will mostly stay off of the coast.
Overnight lows in the L-M 50s, except U50s to near 60 metro Orlando
and immediate Space/Treasure coasts. Have mention of patchy fog in
the grids/zones near the Volusia coast south to Melbourne and across
much of the interior toward Okeechobee. Will need to watch for any
locally dense spots late overnight into early Wed morning. Should
fog develop it will burn off thru mid-morning.

&&

.AVIATION...Generally VFR conditions this evening into late tonight,
but we may see some patchy fog develop near terminals (esp interior)
late overnight into early Wed morning producing tempo IFR/MVFR
conds. As low-level winds veer from onshore to S/SSW thru the night,
expect isolated light rain showers or sprinkles to remain over the
local coastal waters. On Wed, light W/SW flow less than 10 knots
turning onshore (E-SE) aft 17Z MLB-SUA. May need to add VCSH south
of FPR Wed aftn.

&&

.MARINE...Overnight/Wed...Pressure gradient continues to relax as
winds decrease thru the period. Onshore flow becomes rather variable
overnight; likely light offshore along the coast after midnight and
more S/SW over the open waters with speeds under 10 kts. Cautionary
statements continue for seas building up to 6ft in the Gulf Stream
tonight into at least early Wed. Seas 3-5 ft near shore. Isolated
sprinkles/light showers over the local waters.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Sedlock/Smith
Hazardous weather outlook, Jan 4, 6:00 PM EST, 6 hours 2 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
600 PM EST Tue Jan 4 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
600 PM EST Tue Jan 4 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Small craft should exercise caution tonight if venturing into the
Gulf Stream waters, for lingering seas up to 6 feet.

.DENSE FOG/SMOKE IMPACT...
Patchy fog could develop late tonight into early Wednesday morning
for areas from Lake Okeechobee to Melbourne northward. Motorists
should be alert for rapidly changing visibilities overnight. If
encountering dense fog, slow down, use only your low beam
headlights, and leave plenty of distance between your vehicle and
the one in front of you.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Poor boating conditions will continue into mid week as a long
period swell builds into the local waters. This will also produce a
Moderate to High risk of life-threatening rip currents on Wednesday
and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:42 AM ESTRip Current StatementMLBVolusia25 hr

Nearby

Small Craft Advisories in Florida, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.